Hail, Marshall
- When
- May 28, 4:35 PM CST
- Where
- Marshall County, Arab
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.317, -86.500
Quarter size hail was reported near Arab.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 28, 1:50 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 250 PM CDT MON MAY 28 2001 500 MB SHORT WAVE FCST TO MOVE INTO AND ACROSS THE AREA OVERNIGHT. SEVERAL IMPULSES WILL PASS ACROSS THE AREA(1 SOUTH/1 NORTH)...THEN SHIFT EAST OF THE AREA ON TUE. WEAK BNDRY JUST NORTH OF THE AREA WILL MOVE SOUTHWARD TO NEAR OR JUST S OF BHM BY LATE TUE AFT. MODELS DEPICT DRIER AIR SPREADING INTO THE NRN HALF OF THE AREA...BUT WORRISOME 700 MB FLOW WILL BRING ANY ACTIVITY THAT DVLPS TO OUR WEST INTO PORTIONS OF W AL TUE AFTN. THIS COUPLED WITH NMRS BNDRYS ALREADY IN PLACE WILL STILL WARRANT SOME SMALL POPS ACROSS THE N AND CHC POPS SOUTH FOR TUE. NEXT SYS WILL APPROACH THE AREA ON WED AND WILL ALSO CARRY SMALL POPS(ISOLD WORDING). TEMPS WILL BE CLOSE TO SEASONAL NORMS. HSV 61/82/58/82 61-1 BHM 64/84/60/84 52-1 MGM 64/85/62/86 5312 .BHM...NONE.
ALZ001>038-040>050-282100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT MON MAY 28 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE...MOIST AND UNSTABLE AIR...AND SUNSHINE... SHOULD COMBINE TO PRODUCE MORE ACTIVE WEATHER ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE SOUTHERN TWO THIRDS OF ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. WITH THE COMBINATION OF HIGHLY UNSTABLE AIR...AND STRONGER MID LEVEL WINDS...STORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS AND HAIL. ON TOP OF THAT...THERE MAY ALSO BE A THREAT OF SUPERCELLS AND ISOLATED TORNADOES...ESPECIALLY ACROSS WESTERN ALABAMA LATE THIS AFTERNOON AND EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCYr MANAGEMENT MAY BE NECESSARY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...AND LOCAL BROADCASTS.
ALZ001>038-040>050-282200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT MON MAY 28 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE...AND MOIST...UNSTABLE AIR...ARE COMBINING TO PRODUCE ACTIVE WEATHER ACROSS THE AREA THIS AFTERNOON AND TONIGHT. WITH HIGHLY UNSTABLE AIR...AND STRONGER MID LEVEL WINDS...STORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED ALL OF ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE NIGHTTIME HOURS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY...ESPECIALLY DURING THE EVENING OR NIGHTTIME HOURS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...AND LOCAL BROADCASTS.
The Northeast Alabama radar (KHTX), 78 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported near Arab.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244743.